I haven't been tested for IBS yet but I've had stomach problems for a long time and it's progressively gotten worse over the past year. My doctor prescribed me dicyclomine 10mg to tide me over till I see a GI doctor. I haven't taken the medicine yet, I've heard it works and I've heard it don't. I'd rather the pain go away then have more pain caused by the medicine. Last night was the worst episode I've had, I started hurting around 6pm lastnight (I took a Dramamine, normally it helps) the Dramamine didn't help at all. I started getting dizzy spells and light headed. I went to lay down around 9:30pm and it started getting worse. Sever nausea, felt feverish, felt really hot, dizziness, lightheaded, and uncontrollable shaking. I thought I was going to vomit but didn't. I layed very still and tried to relax and it finally went away, but as soon as it went away my stomach started hurting under my ribcage area. Almost like a gas feeling but it hurt really bad. I need help!! I never want to experience what I felt last night again. Should I finally try this dicyclomine???
Hi breed. I am not a member of this group, I was looking up new members. I have been in the health care field well over 30 years,I am not a doctor. I am a surgical PA. You say you have had stomach problems for awhile. I don't know your age. IBS usually does not have a fever with it. You say that's the worst attack you have ever had, and is different from others you have experienced. If you still have a fever today you may want to go to the doctor. Any abdominal discomfort with associated fever should be worked up right away. I looked up the drug Dicyclomine and it seems to be the drug of choice for IBS. Sorry you have that. I have a couple of friends who suffer from that. Take care Dave
Hi, I've taken it. It helped, but not enough. It certainly did not make things worse. Sounds like you're ready to bloat up. Bloating does raise the temp-hurt the chest, but I concur about seeing a doctor-sounds like a low grade infection-but I've had gas do the same thing. We have a hook in the intestine that's just below the stomach-the septum-I think- I had gas trapped in there for about 6 months-hurt bad, really bad. As I responded to medicine and diet-that finally went away. Take your med- it helped me-but I'm a severe IBS patient and another med worked better. Good luck
This is a great medication to help calm the muscles down. I have taken this medication for years. I do not need it daily anymore but I carry the medication with me all the time. When the pain gets uncontrolable it really helps. I also use a heating pad,lie on my left side and with in 20 minutes I can really feel the difference. Another name for this medication is Bentyl. This is an excellent medication to calm down the abdominal spasms.another medication I have taken which is a little stronger than the Bentyl is Librax. I would take this for the most severe pain. Again similar family medication and works very well. if the pain is as bad as you say it is then try the medication your doctor recommends. You have nothing to loose. Let me know what happens.
Hi, I am new to the site but can give you my experience with using dicyclomine,I have a problem with severe cramps and spasms. Dicyclomine works great for me, and is prescribed 30 minutes before meals and 1 at bed time. Have used other meds. that did not help and now my insurance is not going to pay for it in 2012, and recommended using loperamide, my search for that has no mention of releiving the pain, for me dicyclomine has been a blessing. Good Luck with your situation!
Hello, I am currently on this medicine and seems to it help. The pain you're describing sounds exactly like what I'm dealing with. I believe you are having gallbladder attacks. It's very intense pain right under the rib cage and probably wraps around to your back. The doctor told me to eat a bland fat free diet (as close to it as possible). You will need a HIDA Scan to check the functionality of the gallbladder and o see if you may have gallstones.. If its low they may want to removed it. Its pretty common though.I would take those meds they gave you plus an antacid because stomach acid can also trigger it. Good luck!! I know it hurts but keep your head up!
- Dicyclomine Information for Consumers
- Dicyclomine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dicyclomine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jun 2010 • 3 answers
Posted 29 Aug 2010 • 1 answer
Posted 27 Apr 2012 • 1 answer
Posted 6 Jun 2014 • 1 answer
Posted 16 Feb 2015 • 4 answers